MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; PACK,COLD,INSTANT,HEAVY-WT,JR,5X7

MEDLINE INDUSTRIES LP; PACK,COLD,INSTANT,HEAVY-WT,JR,5X7
Catalog Number MDS138010
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Eye Irritation (4803)
Date of Event 07/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Ice pack contents in eye requiring intervention.
 
Additional Manufacturer Narrative
The customer reported when activating a cold pack "it exploded".It was reported that the contents got into the eye of the customer.Due to this an eye wash was performed but symptoms didn't resolve.It was reported that use of a morgan lens was needed due to persistent burning of the eye.After use of the morgan lens, it was reported that symptoms resolved.A sample was requested to be returned for evaluation.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
PACK,COLD,INSTANT,HEAVY-WT,JR,5X7
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer (Section G)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key17560220
Report Number1417592-2023-00345
Device Sequence Number19742842
Product Code IMD
UDI-Device Identifier10080196158577
UDI-Public10080196158577
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberMDS138010
Device Lot Number48823050001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown